MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 11/3/2025, a sales representative reported via email an issue with an ar-9090-06s dualcomp hindfoot nail.The case was progressing well until step 3, the compression stage.Although the t-handle allowed the nail to bottom out, the internal components did not slide down as expected, making it impossible to place the second calcaneal screw.Imaging was reviewed, and the nail was removed.Upon inspection, it was found that the cable had slipped on one side.The cable was reloaded, and the first two screws were replaced.However, the same issue occurred again; the internal mechanism failed to slide and open the drilling window.At that point, a second nail was opened and functioned as intended, allowing the procedure to be completed successfully.This issue was discovered during a ttc nail procedure performed on (b)(6) 2025.Additional information was received on 11/11/2025: it was confirmed that the same screws used with the faulty nail were also utilized with the replacement ar-9090-06s dualcomp hindfoot nail to complete the procedure.The case experienced an approximate delay of 35 minutes, and it remains unknown whether additional anesthesia was administered.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed by the attached picture, which shows that the dualcomp hindfoot nail, 11.5 x 210 mm, was chipped around the edges of the slots of the nail body and the slider.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The dualcompression hindfoot nail surgical technique, lt1-000194-en-us_d, outlines the following in step 5:5c.Secure one side of the cable with the torque-limiting hex driver by tightening the set screw in the cable-tensioning device until it clicks three times.Insert the second tail of the cable into the other side of the nail attachment arm.Prior to tightening the second set screw, remove the slack in the cable by sliding a finger over the cable from the secure end to open the end of the cable, then pinch it on either side of the dualcompression nail to maintain tautness.Note: do not turn the tensioning mechanism to remove slack from the cable.The most likely cause of the reported failure can be attributed to use error due likely due to improperly loading the cable tensioning wire and/or improper surgical technique.

Brand Name
DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23622188
Report Number1220246-2025-05147
Device Sequence Number13272985
Product Code HSB
UDI-Device Identifier00888867305540
UDI-Public(01)00888867305540(11)250509(17)300430(10)15433816
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 11.5 X 210 MM
Device Catalogue NumberAR-9090-06S
Device Lot Number15433816
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date11/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown